MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/025
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during reintubation, customer was unable to pass suction catheter down the trach tube.The blue connector seemed to be at an odd angle as it was inserted into the tube itself.Assessment noted the blue [connector] of trach tube (the part that fits into the tube) was chipped and a small segment had broken off.Unsure if broken prior to use or whilst in-situ as it was a difficult and timely intubation.Medics were informed and baby was assessed.The trach tube was removed from use and replaced.An x-ray of the chest was performed to rule out a foreign object in lung field.No evidence of blockage found so it was decided to continued with current plan of care.No interference with ventilation noted.No injury.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample nor photos were received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
birmingham heartlands hospital
minneapolis, MN 55442
MDR Report Key15294737
Report Number3012307300-2022-16224
Device Sequence Number2658258
Product Code BTR
UDI-Device Identifier15019315018848
UDI-Public15019315018848
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model Number100/111/025
Device Catalogue Number100/111/025
Device Lot Number4141293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA
Patient SexFemale
Patient Weight625 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American